MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16029590
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation, nor x-ray provided to confirm the alleged event.Labeling review: potential adverse events and complications ".As with any major surgical procedures, there are risks involved in orthopedic surgery." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." ".Patient education: the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".All lock screws should be final-tightened with the counter-torque and torque t-handle.Do not final tighten through compression instruments (e.G.C/d rack and figure 8 compressor) in the set, as the rod may not be able to normalize to the tulip.Be cautious not to over compress or distract as you can loosen the screws in the spine and potentially pull out the screw." ".The set screw cannot be locked down on this unusable portion of the rod, as this may compromise the stability of the construct.Cross connectors are designed specific to the rod diameter and cannot be used on the tapered section of tapered rods.If using cross connectors on tapered rods, only attach them on constant diameter rod sections.".
 
Event or Problem Description
Patient underwent a posterior fusion procedure at t10-s2 levels.On (b)(6) 2017 during a follow up it was observed the screw at s2ai right level was fractured.On (b)(6) 2018, patient underwent a revision procedure where two screws were added on the right side of the s2 level, two iliac screws were placed on the left side and a cross connector was also placed to convert to dual rod.No patient injury reported.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7319120
Report Number2031966-2018-00021
Device Sequence Number110006
Product Code NKB
UDI-Device Identifier00887517557803
UDI-Public00887517557803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number16029590
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2018
Initial Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1